MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that, during the cataract surgery with intraocular lens (iol) implant procedure, the iol stuck in the plunger, cannot be removed from the plunger.There was no patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned loose in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger was advanced to mid-nozzle and has underrode the lens.The lens was located on the plunger at the nozzle entry area.The trailing optic portion was misfolded under and broken horizontally across the optic.The trailing haptic was misfolded under the broken optic with the distal haptic portion placed onto the plunger.The leading haptic was on the plunger in front of the optic.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.A plunger underride was observed which has resulted in lens damage and the reported complaint of ¿iol cannot be removed from plunger¿.The root cause may be related to a failure to follow the instruction for use (ifu).An inadequate amount of viscoelastic was observed in the device.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ophthalmic viscoelastic device (ovd) may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger underride may occur: due to rapid advancement faster than the ifu recommend rate.Due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.If the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17459543
Report Number1119421-2023-01397
Device Sequence Number17951154
Product Code KYB
UDI-Device Identifier00380652395328
UDI-Public00380652395328
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model NumberACU0T0
Device Lot Number15553729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown